Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 25, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at May 22, 2011, 5:04 AM EDT for Polk County, Sumter County, Florida. It took effect at May 22, 2011, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2011, 5:04 AM EDT (09:04 UTC)
- In effect from
- May 22, 2011, 1:00 PM EDT
- Expired
- May 22, 2011, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Tampa Bay, FL
Counties Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 85 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 437 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
096 WWUS82 KTBW 220904 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 504 AM EDT SUN MAY 22 2011 ...RELATIVE HUMIDITY VALUES WILL DROP BELOW 35 PERCENT FOR 4 OR MORE HOURS THIS AFTERNOON ACROSS LEVY...SUMTER...HERNANDO...PASCO... AND POLK COUNTIES WITH FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRES... FLZ039-043-048-049-052-222115- /O.NEW.KTBW.FW.W.0025.110522T1700Z-110522T2300Z/ LEVY-SUMTER-HERNANDO-PASCO-POLK- 504 AM EDT SUN MAY 22 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR RELATIVE HUMIDITY VALUES BELOW 35 PERCENT FOR MORE THAN 4 HOURS WITH FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRES ACROSS LEVY...SUMTER....HERNANDO...PASCO...AND POLK COUNTIES... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
1 follow-up statement
635 WWUS82 KTBW 220940 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 540 AM EDT SUN MAY 22 2011 ...RELATIVE HUMIDITY VALUES WILL DROP BELOW 35 PERCENT FOR 4 OR MORE HOURS THIS AFTERNOON ACROSS LEVY...SUMTER...HERNANDO... PASCO... AND POLK COUNTIES WITH FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRES... FLZ039-043-048-049-052-222300- /O.CON.KTBW.FW.W.0025.110522T1700Z-110522T2300Z/ LEVY-SUMTER-HERNANDO-PASCO-POLK- 540 AM EDT SUN MAY 22 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR RELATIVE HUMIDITY VALUES BELOW 35 PERCENT FOR MORE THAN 4 HOURS WITH FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRES ACROSS LEVY...SUMTER....HERNANDO...PASCO...AND POLK COUNTIES... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 22, 2:17 AM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, May 22, 2:17 AM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 217 AM EDT SUN MAY 22 2011 .SHORT TERM (TODAY-TUESDAY)... THE SHORT TERM PERIOD WILL BEGIN WITH A RIDGE OF HIGH PRESSURE AT 500 MB OVER THE NORTHWESTERN GULF OF MEXICO. SURFACE HIGH PRESSURE IS OVERTOP THE AREA FROM THE EASTERN GULF ACROSS THE FLORIDA PENINSULA INTO THE SOUTHWEST ATLANTIC. TODAY...A POCKET OF WARMER AIR AT 850 MB WILL MOVE ACROSS NORTHERN FLORIDA...REACHING TO NEAR +20C. SINCE 850MB TEMPERATURES WILL WARM A COUPLE OF DEGREES OVER SATURDAY...HIGHS WILL BE EVEN WARMER. SEABREEZES WILL AGAIN DEVELOP WITH NO PRESSURE GRADIENT OVERHEAD. TONIGHT THE CLEAR SKIES WILL ALLOW FOR GOOD RADIATIONAL COOLING AND LOWS IN THE MID 60S INLAND TO LOWER 70S NEAR THE COAST. ON TUESDAY THE 500MB RIDGE WILL BUILD FARTHER EAST. AN UPPER LOW WILL BEGIN TO DEVELOP NEAR THE YUCATAN AND PRODUCE NORTHEASTERLY FLOW ALOFT. THIS WILL BRING IN SLIGHTLY COOLER 850 MB TEMPS...PRIMARILY OVER SOUTH FLORIDA. SO HIGHS WILL TREND SLIGHTLY COOLER ON MONDAY AND TUESDAY WITH 850 MB TEMPS AROUND +16C. THIS WILL STILL ALLOW FOR LOW TO MID 90S INLAND AND COOLER NEAR THE COAST WITH NO PRESSURE GRADIENT THROUGH MIDWEEK AND DAILY SEABREEZES. NO PRECIPITATION CHANCES. PWATS WILL CONTINUE TO FALL AS THE SUBSIDENCE OF THE 500MB RIDGE BUILDING OVER THE AREA WILL DRY OUT THE ATMOSPHERIC COLUMN DESPITE DAILY SEABREEZE. .LONG TERM (TUESDAY NIGHT - SATURDAY)... HIGH PRESSURE SURFACE AND ALOFT WILL HOLD OVER THE EASTERN GULF OF MEXICO AND FLORIDA THROUGH THURSDAY. A STRONG MID LEVEL SUBSIDENCE INVERSION WILL BE OVER THE REGION WHICH WILL INHIBIT CONVECTION EACH AFTERNOON. AN U/L TROUGH AND ASSOCIATED COLD FRONT WILL MOVE OVER THE SOUTHEAST U.S. ON FRIDAY. THIS WILL WEAKEN THE MID LEVEL SUBSIDENCE INVERSION AND ALLOW A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION FRIDAY AFTERNOON. THE U/L TROUGH WILL PUSH EAST OF THE AREA SATURDAY...BUT LOWER HEIGHTS WILL PERSIST OVER THE REGION IN ADVANCE OF ANOTHER U/L DISTURBANCE. THIS WILL INCREASE ATMOSPHERIC INSTABILITY WITH SCATTERED THUNDERSTORMS SATURDAY AFTERNOON ALONG THE WEST COAST SEABREEZE BOUNDARY. VERY WARM AND HUMID CONDITIONS WILL OCCUR ACROSS THE FORECAST AREA EACH DAY. HIGHS WILL RUN IN THE LOWER 90S...SLIGHTLY COOLER NEAR THE COAST...WITH OVERNIGHT LOWS IN THE UPPER 60S TO MID 70S. && .AVIATION... VFR CONDITIONS NEXT 24 HOURS WITH SCT CLOUDS DURING THE DAY AND MOSTLY CLEAR SKIES OVERNIGHT. && .MARINE... HIGH PRESSURE OVERHEAD WILL BRING QUIET WEATHER CONDITIONS AND LIGHT WINDS THROUGH MOST OF THE COMING WEEK. && .FIRE WEATHER... 1 TO 3 HOURS OF CRITICALLY LOW RELATIVE HUMIDITY WILL TAKE PLACE THIS AFTERNOON ACROSS INTERIOR PORTIONS OF THE AREA. INCREASING SURFACE MOISTURE FROM MONDAY ONWARDS WILL LIMIT THE LOWER RELATIVE HUMIDITY AND ALLEVIATE FIRE WEATHER CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... TPA 93 73 91 73 / 0 0 0 0 FMY 92 74 91 71 / 5 0 5 0 GIF 94 69 93 69 / 0 0 0 0 SRQ 88 72 87 72 / 5 0 5 0 BKV 95 65 93 66 / 0 0 0 0 SPG 85 78 86 73 / 0 0 0 0 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...JOHNSON LONG TERM/AVIATION...OGLESBY
Hazardous weather outlook, May 22, 4:53 AM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 453 AM EDT SUN MAY 22 2011 FLZ039-042-043-048>052-055>057-060>062-065-222100- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 453 AM EDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FIRE WEATHER IMPACT... UP TO FOUR HOURS OF OF CRITICALLY LOW RELATIVE HUMIDITY IS EXPECTED THIS AFTERNOON ACROSS INTERIOR PORTIONS OF THE AREA. RED FLAG WARNINGS ARE IN EFFECT FOR THE IMPACTED AREAS TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...THUNDERSTORM IMPACT... AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING ACROSS THE SOUTHEASTERN STATES BY FRIDAY AND SATURDAY WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA. IT REMAINS TOO EARLY TO KNOW IF SEVERE WEATHER WILL BE A THREAT...BUT GUSTY WINDS...HEAVY DOWNPOURS...AND FREQUENT LIGHTNING WILL ACCOMPANY ALL THUNDERSTORMS. ...FIRE WEATHER IMPACT... ISOLATED LOCATIONS WILL EXPERIENCE UP TO TWO HOURS OF CRITICALLY LOW RELATIVE HUMIDITY ACROSS THE INTERIOR AREAS ON MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. JOHNSON
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.